MAUDE Adverse Event Report: DEPUY MITEK LLC US ULTRA AGGRESSIVE PLUS 5.0 5PK; ARTHROSCOPE

DEPUY MITEK LLC US ULTRA AGGRESSIVE PLUS 5.0 5PK; ARTHROSCOPE
Catalog Number 283729
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported from the united kingdom that while the scrub nurse was setting up for an unknown surgery, one of the tornado shavers from the ultra aggressive plus 5.0 5pk device was found to have a dirty tip.The device was removed immediately.It was not reported if there were any delays in the surgical procedure or if a spare device was available for use.There was no patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: h4: the device manufacture date is currently unavailable.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: investigation summary: the product was not returned to depuy synthes; however, photos were provided for review.The photo investigation revealed that the device is shown out of its original package.The tip of the device shows the white lubricant that is used for the proper rotating function.A previous investigation with the manufacturer was performed, the outcome brought that there are controls in place related to the grease application.The outer tip grease, and in the line release, the quality inspector takes one piece during the shift or lot production and weight the grease of the inner/outer based on the quality work instruction, the results are documented.Also, there is 100% visual inspection during the process to review the final condition of the lubricant in the blade.On final inspection and cleaning process, a step of the inspection is to verify that there is no grease excess on the tip; this is an important control that avoid quality rejection.The overall complaint was not confirmed as the observed condition of the ultra aggressive plus 5.0 5pk would not contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to procedural variables, such handling of the device or product interaction during procedure; during the installation of the blade, the operator may pulled the inner shaft out and inserted again, causing the lubricant to allocate at the tip.However, this cannot be conclusively determined.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H4: the device manufacture date was unavailable in the initial medwatch report.The device manufacture date has been updated accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.Investigation summary: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that the device comes out of its original package.The tip of the device shows the white lubricant that is used for the proper rotating function.A previous investigation with the manufacturer was performed, the outcome brought that there are controls in place related to the grease application.The outer tip grease, and in the line release, the quality inspector takes one piece during the shift or lot production and weight the grease of the inner/outer based on the quality work instruction, the results are documented.Also, there is 100% visual inspection during the process to review the final condition of the lubricant in the blade.On final inspection and cleaning process, a step of the inspection is to verify that there is no grease excess on the tip; this is an important control that avoid quality rejection.The overall complaint was not confirmed as the observed condition of the ultra aggressive plus 5.0 5pk would not contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to procedural variables, such handling of the device or product interaction during procedure; during the installation of the blade, the operator may pulled the inner shaft out and inserted again, causing the lubricant to allocate at the tip.However, this cannot be conclusively determined.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A manufacturing record evaluation was performed for the finished device m2208024 number, and no non-conformances were identified.

Brand Name
ULTRA AGGRESSIVE PLUS 5.0 5PK
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key19755919
Report Number1221934-2024-02494
Device Sequence Number8875030
Product Code HRX
UDI-Device Identifier10886705022083
UDI-Public(01)10886705022083(10)M2208024(17)270731
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number283729
Device Lot NumberM2208024
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer07/23/2024
07/26/2024
08/23/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date07/24/2024
07/26/2024
08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown